Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 69, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 15, 2000, 4:40 PM EDT for Fairfield County, South Carolina. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 15, 2000, 4:40 PM EDT (20:40 UTC)
- Expired
- Jun 15, 2000, 5:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fairfield County, SC
The radar
The Columbia radar (KCAE), 73 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 4:55 PM EDT | Thunderstorm Wind 50 E | Leeds, SC | |
| Jun 15, 5:08 PM EDT | Thunderstorm Wind 50 E | Shelton, SC | SLED reported large limbs down on HWY 215. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
003 WUUS52 KCAE 152041 SVRCAE SCC039-152115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 440 PM EDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 515 PM EDT. * AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FAIRFIELD COUNTY...OR ABOUT 18 MILES SOUTHWEST OF CHESTER...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN FAIRFIELD COUNTY AT 450 PM EDT THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. LAT...LON 3449 8156 3438 8139 3467 8107 3481 8129 CDL/AWP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:10 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 15, 3:10 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 310 PM EDT THU JUN 15 2000 ETA BRINGING IN VORT FROM THE GULF TONIGHT...LOOKING AT H2O VAPOR WITH RUC OVERLAY...LOOKS LIKE VORT IS GETTING MORE ORGANIZED. LOCAL ETA POP SCHEMES GIVE 90 PERCENT OVERNIGHT. FEEL COMFORTABLE WITH THIS BUT WILL GO CHANCE. THINK S/W WILL SLIDE TO THE NORTH WITH TROF HANGING BACK OVR MIDLANDS. WEAK VORTS WILL PASS THROUGH THE AREA THROUGH SAT. LOOKS LIKE RIDGE WILL BUILD IN ENUF ON SUN TO KEEP LESS MOISTURE FLOW INTO THE REGION. FRONT WILL SLOWLY APPROACH THE AREA BY MON AND TUES. WILL INTRODUCE CHANCE OF RAIN DURING THIS TIME. WILL PUT IN 50 POPS FOR NRN COUNTIES FOR TONIGHT. FCSTID = 17 CAE 73 92 72 94 / 40 20 20 20 AGS 71 93 71 94 / 40 20 20 20 SSC 73 91 73 94 / 40 20 20 20 OGB 73 93 73 93 / 40 20 20 20 .CAE... GA...NONE. SC...NONE.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:33 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 27 min |
| Jun 15, 6:06 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun | 24 min |
| Jun 15, 7:57 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 33 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.